View Full Version : Stopping Seroquel for a day or two?


Seravance
11-05-12, 06:18 PM
I can't find anything on Google about this, so I thought I'd try my luck here. I've only been taking Seroquel for about ten days (maybe eleven,) would it be safe for me to stop for a day or two (max)?

I ask because it knocks me out so effectively that I can't stay awake even when I need to. I have unfortunately found myself with a great deal more homework than I though I was going to have over today, tomorrow, and Wednesday, and it's not entirely feasible for me to sleep 9 or 10 hours tonight and tomorrow night, like I have been and still get it all done between work and class.

Since I have been taking it such a short while, will it matter if I stop for just a day or two? If I do, will I experience adverse side effects? Or, if I shouldn't just not take it, could I get away with taking half?

I'd call my doctor, but it's too late to do so today and I need an answer before I have to make a decision tonight. :(

karbouris
11-05-12, 06:57 PM
I can't find anything on Google about this, so I thought I'd try my luck here. I've only been taking Seroquel for about ten days (maybe eleven,) would it be safe for me to stop for a day or two (max)?

I ask because it knocks me out so effectively that I can't stay awake even when I need to. I have unfortunately found myself with a great deal more homework than I though I was going to have over today, tomorrow, and Wednesday, and it's not entirely feasible for me to sleep 9 or 10 hours tonight and tomorrow night, like I have been and still get it all done between work and class.

Since I have been taking it such a short while, will it matter if I stop for just a day or two? If I do, will I experience adverse side effects? Or, if I shouldn't just not take it, could I get away with taking half?

I'd call my doctor, but it's too late to do so today and I need an answer before I have to make a decision tonight. :(
Take half.

Amtram
11-05-12, 07:33 PM
Seroquel is an SSRI at specific doses. . .changing the dose or discontinuing it can make things a lot worse than better. Leave a message on your doctor's answering service if you have to, but what you should do depends quite a bit on what your dose is and how long you've been taking it.

bumblebe
11-05-12, 07:47 PM
My doctor prescribes it as a sleep aid. He tells me to take it only when I need it.

Seravance
11-05-12, 10:04 PM
Seroquel is an SSRI at specific doses. . .changing the dose or discontinuing it can make things a lot worse than better. Leave a message on your doctor's answering service if you have to, but what you should do depends quite a bit on what your dose is and how long you've been taking it.

I'm taking 50mg and have been for ten or eleven days.

Amtram
11-06-12, 05:26 PM
OK, at that level it's attaching only to histamine receptors. That's the kind of dose you get for sleep difficulties more than anything else. Not nearly as big an issue. (Whew!) If you have trouble taking OTC decongestants or antihistamines, this might be related to similar reactions to low doses of Seroquel. Anxiety, heart palpitations, worse insomnia, tend to indicate that you're probably not the best candidate for any psychiatric medications with an affinity for H1 or H2 receptors in the brain.

Seravance
11-06-12, 07:10 PM
OK, at that level it's attaching only to histamine receptors. That's the kind of dose you get for sleep difficulties more than anything else. Not nearly as big an issue. (Whew!) If you have trouble taking OTC decongestants or antihistamines, this might be related to similar reactions to low doses of Seroquel. Anxiety, heart palpitations, worse insomnia, tend to indicate that you're probably not the best candidate for any psychiatric medications with an affinity for H1 or H2 receptors in the brain.

I already have horrible anxiety but I've not noticed it getting any worse or better on Seroquel. No heart palpitations, and I've been sleeping very well (maybe too well!). So I guess that's a plus?

I did end up taking half of the Seroquel last night, much later than normal, and I went to sleep hours later than I have been (but I got lots of homework done!). And then today I had a complete break down and quite nearly went to the hospital because I was so afraid of what I would do if I was alone. I'm calm now, but it was terrifying. I won't be screwing with my medication again. I don't even know if that's what caused it, because I've got about 4 disasters weighing on my shoulders right now, and I think I was bound to crack at some point.

This is definitely something I will be bringing up to my doctor. Is there any way she would actually leave me on Seroquel? I'm pretty afraid of it, but I think I might be more afraid of switching because of what happened today and how my body reacts to new medications.

Amtram
11-07-12, 09:18 PM
Don't know. . .unfortunately, it's going to have to wait until you can discuss it with the doctor. But don't ever be afraid to tell him "No, I'm not going to take this, because I simply can't handle the side effects."

majormayhem
12-03-12, 06:13 AM
I've been on seroqual for almost 7 years and wen I stopped I got the shakes couldn't sleep was 3x more hyper I got nausia. I really advice u do it with your drs permission and wean

majormayhem
12-03-12, 06:17 AM
from 300mg it took my 6 months to get off it by weaning I'm now back on it but only 50mg xr slow release I won't be ever going as high as I did because getting off it is to hard. obj and I forgot to mention the headaches

fatality
12-03-12, 07:43 AM
Hi,

I took seroquel 2 months or so ago for "insomnia" for about 10-12 days. I quit cold turkey after the 12th day. If anything, I found it difficult to fall asleep, wasn't hungry, and maybe slightly dizzy. However, I also quit taking lexapro during this time as well - so who knows what withdrawl side effects I was feeling.

Any doc would tell you to "titrate" the dose, meaning, break up into chunks and slowly wean yourself off.. If you take 200mg, take 100mg tomorrow for 3 days, and if you can - break the tablet into fourths and take 3 of the pieces for 3 days and so on till your at 0.

For me, coming off seroquel was the best thing I ever did. I recall once taking 400mg, and literally being unable to move or walk without falling down, all while in the process of drooling. Yep, that is some powerful stuff indeed. Which is kind of why I liked it, but it wasn't worth the risk of tardive dyskensia or type II diabetes.

tudorose
12-03-12, 08:50 AM
I took it briefly for PTSD in 2003. It made me pass out. DH got me to stop them after 2 days coz he was scared for my safety.